Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jan 25, 2021, 5:39 AM CST for Choctaw County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 5:39 AM CST (11:39 UTC)
- Expired
- Jan 25, 2021, 6:15 AM CST
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 181 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 763 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
473
WWUS84 KTSA 251139
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
539 AM CST Mon Jan 25 2021
OKZ049-053-251215-
Choctaw OK-Pushmataha OK-
539 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 615 AM CST...
At 538 AM CST, a strong thunderstorm was located 5 miles northwest of
Boswell, moving northeast at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Boswell...
Rattan... Kent...
Moyers... Kosoma...
Kellond... Eubanks...
Darwin... Dela...
Unger... Finley...
LAT...LON 3394 9594 3412 9594 3414 9596 3415 9598
3416 9578 3444 9578 3445 9577 3447 9564
3428 9525 3393 9592
TIME...MOT...LOC 1138Z 235DEG 54KT 3409 9594
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:25 AM CST, 14 minutes earlier.
Area forecast discussion, Jan 25, 5:25 AM CST, 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 525 AM CST Mon Jan 25 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Line of thunderstorms is currently moving through far eastern and southeastern Oklahoma into northwest Arkansas. This line of storms will affect Arkansas TAF sites over the next few hours before clearing the area by mid morning. Storms will also affect KMLC for about the next hour or so before moving off to the east. After the rain clears the area, ceilings will lift throughout the morning behind a Pacific front that will filter drier air into the region. Skies should become mostly clear for most sites by afternoon with the possible exception of KBVO where clouds might hang on a little longer as they wrap around the back side of the surface low. Westerly winds will pick up this afternoon behind the front, with gusts 20 knots and over likely for all sites. Bowlan && .PREV DISCUSSION... /Issued 319 AM CST Mon Jan 25 2021/ DISCUSSION... Severe weather and heavy rain potential this morning is the main forecast concern. Winter weather potential with the next system Tuesday night into Wednesday morning is a secondary item of mention. PV max evident on WV imagery over far eastern NM is ejecting more north than east in the direction of the central High Plains. At the surface, cyclogenesis is underway near the Red River, with a warm front extending east across north/northeast TX. A Pacific cold front extends SSW from the low across west central TX. Scattered showers and storms continue across Oklahoma and Arkansas, all elevated to the north of the front. CAM data suggests this elevated activity will continue northeast across the forecast area thru daybreak, with hail being the main severe threat. A low, non- zero damaging wind potential will exist with storms if they can gain some linear organization. The surface low will track northeast across the forecast area and into the MO Ozarks by the end of the day. The warm front may make it as far north as I-40, though recent runs of the NAM and ECMWF are less aggressive with the northward progress. Recent runs of the HRRR are now a bit more aggressive with convective development along the advancing cold front across north TX, and recent radar imagery seems to back that up. Can these storms mature as they head east and take advantage of a strongly sheared warm sector? Several factors are working against it: 1) It's January...not well known for favorable thermodynamics, 2) It's the early morning hours...so no contribution from the giant energy ball, and 3) The more northward trajectory of the ejecting upper wave is both drawing warm capping mid level air north /700mb temps near 8C per NAM/ and is delaying cooling aloft from west to east over the warm sector, needed to get robust near surface-based convection to develop and mature. If the 06Z and 07Z runs of the HRRR are any indication, the answer to the question presented is no. Thus, higher end severe potential will likely not be realized with this event. If somehow a storm can mature over southeast OK and possibly into west central AR thru 13 or 14Z, then all severe hazards would be possible. As expected, narrow swaths of locally heavy rainfall have occurred, with radar estimates and gauge readings between 1 and 1.5 inches from Cherokee county Oklahoma east into Washington county AR. One final round of showers and storms this morning could drop up to an inch locally. Overall, the flash flood threat is limited by the recent dry weather. Some colder days are ahead Tuesday in the wake of this system, and with a reinforcing push in association with the next system. Models have trended colder with the thermal profiles and surface temperatures Tuesday night into Wednesday morning, and thus suggest some potential for light snow accumulations across northeast OK and northwest AR. The forecast message, however, has not changed and that is impactful wintry weather is not expected. Any light precip should be done by midday Wednesday. Temps will ramp back up quickly Thursday and especially Friday, with the latter also being a windy day. The next storm system will bring pretty decent rain chances Saturday. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 57 29 42 29 / 20 0 0 20 FSM 67 34 49 34 / 80 0 0 20 MLC 63 30 47 32 / 30 0 0 20 BVO 54 25 39 26 / 30 0 0 20 FYV 63 28 43 29 / 70 0 0 20 BYV 62 31 42 29 / 80 0 0 10 MKO 61 29 44 30 / 30 0 0 20 MIO 58 28 39 27 / 40 0 0 20 F10 60 29 44 30 / 20 0 0 20 HHW 66 34 55 37 / 50 0 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....04
Hazardous weather outlook, Jan 25, 5:28 AM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 528 AM CST Mon Jan 25 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 528 AM CST Mon Jan 25 2021 ...SEVERE STORMS POSSIBLE EARLY THIS MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...South of I-40. ONSET...Ongoing...ending by 9 AM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Far Southeast Oklahoma. ONSET...Ongoing...ending by 9 AM. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...Ongoing...ending by 9 AM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma; Western Arkansas. ONSET...Ongoing. DISCUSSION... An elevated threat for severe storms exists across far southeast Oklahoma down near the Red River. There is a limited threat of severe storms north and east of there from east central Oklahoma to western Arkansas. Large hail to quarter size and damaging wind gusts to 60 mph are the main threats. A very low, non-zero chance of a tornado exists across far southeast Oklahoma. All severe threats will end by around 9 AM. Locally heavy rainfall has occurred across portions of northeast Oklahoma and northwest Arkansas overnight into this morning. 1 to 1.5 inches has occurred in swaths across the region, with up to 2 inches locally. One more round of heavy rain this morning could add another half inch to an inch in some spots. While some minor flooding is possible, the flash flood threat is limited due to the recent dry weather. Wind gusts 30 to 40 mph are occurring in isolated locations this morning, and with the thunderstorm activity. Later today as a storm system moves away from the region, west winds will increase and will be gusty, with gusts 25 to 30 mph possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and WEDNESDAY...Winter Weather Potential. THURSDAY...No Hazards. FRIDAY and SATURDAY...High Wind Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... A storm system will affect the region Tuesday night into Wednesday morning. Moisture will be limited with this system, but temperatures will be cold enough for some snow and light accumulations across northeast Oklahoma and northwest Arkansas. Travel impacts are not expected. Strong and gusty south winds are expected Friday and Saturday ahead of another storm system. The strong winds and warmer weather will raise fire weather concerns on Friday. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jan 25, 3:53 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 AM CST Mon Jan 25 2021
OKZ071-073-074-251030-
Haskell OK-Pittsburg OK-McIntosh OK-
353 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHERN PITTSBURG COUNTIES UNTIL 430 AM CST...
At 353 AM CST, strong thunderstorms were located along a line
extending from 4 miles north of Hanna to 3 miles northwest of Scipio
to 4 miles northwest of Stuart. Movement was northeast at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Eufaula...
Checotah... Krebs...
Crowder... Canadian...
Indianola... Hanna...
Stidham... Raiford...
Blocker... Vivian...
Arrowhead State Park... Enterprise...
Lake Eufaula State Park... Scipio...
Arpelar... Vernon...
Pierce... Featherston...
This includes Interstate 40 in Oklahoma between mile markers 253 and
273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3502 9609 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3537 9598 3538 9588
3541 9588 3555 9535 3525 9535 3503 9549
3503 9551 3495 9554 3487 9609
TIME...MOT...LOC 0953Z 228DEG 50KT 3527 9591 3508 9602 3495 9615Special weather statement, Jan 25, 4:31 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 AM CST Mon Jan 25 2021
OKZ068-070>074-251115-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
431 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...NORTHWESTERN SEQUOYAH...NORTHEASTERN PITTSBURG...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 515 AM
CST...
At 431 AM CST, strong thunderstorms were located along a line
extending from 4 miles west of Braggs to 6 miles north of Enterprise
to near Arrowhead State Park. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Stigler...
Warner... Vian...
Gore... Porum...
Webbers Falls... Whitefield...
Braggs... Tamaha...
Briartown... Greenleaf State Park...
Pumpkin Center... Arrowhead State Park...
Cookson... Cherokee Landing State Park...
Enterprise... Lake Tenkiller State Park...
Keefeton... Kanima...
This includes Interstate 40 in Oklahoma between mile markers 271 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3529 9547 3578 9529 3586 9481 3575 9481
3546 9489 3519 9498 3515 9564
TIME...MOT...LOC 1031Z 249DEG 37KT 3566 9527 3531 9541 3514 9563Special weather statement, Jan 25, 5:14 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 AM CST Mon Jan 25 2021
ARZ010-019-OKZ068-069-072-251200-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
514 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
WASHINGTON...NORTHERN SEQUOYAH...ADAIR AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 600 AM CST...
At 514 AM CST, strong thunderstorms were located along a line
extending from near Christie to 2 miles east of Bunch to 4 miles
southwest of Brushy Lake State Park. Movement was east at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Sallisaw... Stilwell...
Cedarville... Mountainburg...
Natural Dam... Farmington...
Prairie Grove... Tontitown...
West Fork... Lincoln...
Westville... Greenland...
Winslow... Marble City...
Chester... Brushy...
Adair State Park... Cincinnati...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 297 and 308.
Interstate 49 between mile markers 25 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3556 9413 3541 9499 3566 9488 3597 9479
3610 9442 3610 9439 3611 9439 3621 9410
3621 9408 3591 9404
TIME...MOT...LOC 1114Z 249DEG 45KT 3594 9469 3569 9472 3549 9487Special weather statement, Jan 25, 5:29 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 AM CST Mon Jan 25 2021
OKZ049-070-072>076-251215-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
Pushmataha OK-Le Flore OK-
529 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHERN PUSHMATAHA...
SOUTHWESTERN SEQUOYAH...LATIMER...WESTERN LE FLORE...PITTSBURG AND
SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 615 AM CST...
At 529 AM CST, strong thunderstorms were located along a line
extending from 5 miles southwest of Enterprise to near Daisy.
Movement was northeast at 70 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Sallisaw...
Wilburton... Stigler...
Clayton... Hartshorne...
Krebs... Talihina...
Quinton... Kiowa...
Savanna... Keota...
Red Oak... Mccurtain...
Crowder... Fanshawe...
Whitefield... Alderson...
Kinta... Canadian...
This includes Interstate 40 in Oklahoma between mile markers 303 and
304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3451 9578 3451 9567 3459 9567 3459 9588
3468 9588 3468 9596 3514 9576 3547 9482
3455 9495 3445 9578
TIME...MOT...LOC 1129Z 237DEG 60KT 3519 9547 3451 9575Special weather statement, Jan 25, 5:39 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
539 AM CST Mon Jan 25 2021
OKZ049-053-251215-
Choctaw OK-Pushmataha OK-
539 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 615 AM CST...
At 538 AM CST, a strong thunderstorm was located 5 miles northwest of
Boswell, moving northeast at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Boswell...
Rattan... Kent...
Moyers... Kosoma...
Kellond... Eubanks...
Darwin... Dela...
Unger... Finley...
LAT...LON 3394 9594 3412 9594 3414 9596 3415 9598
3416 9578 3444 9578 3445 9577 3447 9564
3428 9525 3393 9592
TIME...MOT...LOC 1138Z 235DEG 54KT 3409 9594
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:21 AM CST | Areal Flood Advisory | TSA | Adair, Cherokee | 5 hr |
| Jan 25, 3:53 AM CST | Special Weather Statement | TSA | McIntosh, Pittsburg | 37 min |
| Jan 25, 4:31 AM CST | Special Weather Statement | TSA | Haskell | 44 min |
| Jan 25, 4:41 AM CST | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 3 hr |
| Jan 25, 5:14 AM CST | Special Weather Statement | TSA | Adair, Sequoyah | 46 min |
| Jan 25, 5:19 AM CST | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Jan 25, 5:29 AM CST | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 46 min |
| Jan 25, 6:06 AM CST | Special Weather Statement | TSA | Latimer, LeFlore, Sequoyah | 39 min |
| Jan 25, 6:21 AM CST | Special Weather Statement | TSA | Choctaw | 54 min |
| Jan 25, 11:12 AM CST | River Flood Advisory | TSA | Cherokee, Delaware | 19 hr |
| Jan 25, 11:12 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 21 hr |
| Jan 25, 11:12 AM CST | River Flood Advisory | TSA | Cherokee | 41 hr |
| Jan 25, 6:39 AM CST | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 51 min |
| Jan 25, 7:28 AM CST | Special Weather Statement | TSA | Crawford | 32 min |
| Jan 25, 8:49 AM CST | Special Weather Statement | TSA | Madison | 41 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.